MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP333H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did any piece(s) of the needle fall into the patient¿s tissue? if so: was the needle piece(s) retrieved? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? were x-rays taken to locate the needle piece(s)? at what location was the needle found? was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located? if retained, what is the surgeon's opinion of consequences to the patient? what is the lot number? this medwatch report is in response to receipt of maude event report mw5077531.
 
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2018 and suture was used.During the procedure while suturing inside the vaginal canal, the surgeon encountered something hard (remains unclear whether periosteum or a retractor).The needle broke when it was felt where typically the needle would bend.The surgeon kept the remainder of needle and suture material.There were no patient consequences reported.Additional information has been requested.

Brand Name
PDS+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7780484
Report Number2210968-2018-75139
Device Sequence Number16534342
Product Code NEW
UDI-Device Identifier10705031048065
UDI-Public10705031048065
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP333H
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date08/14/2018
Patient Sequence Number1